MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-25
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is being reported at this time based on analysis results.Product analysis: a pipeline flex embolization device, a phenom-27 catheter and a navien guide catheter were returned for analysis within a shipping box; within a sealed biohazard bag and within an opened pipeline flex embolization device inner pouch.The pipeline flex device was returned inverted within the phenom-27 hub.The pipeline device was extending ~70.3cm from hub.No bends or kinks were found with the pipeline flex pushwire.The hypotube was found to be stretched with ptfe pulled back.The proximal bumper, pad, and pad restraint were found to be intact.The dps sleeves and tip coil were found to be missing.The braid was found to be missing and not returned.Based on the analysis findings, the customer¿s report of ¿resistance in catheter hub¿ and ¿catheter resistance at hub¿ were unable to be confirmed and the root cause could not be determined.Possible causes of ¿resistance in hub¿ are tortuosity of patient anatomy, introducer sheath did not sit securely inside hub, user does not maintain a continuous flush, or user pulls back on/torques wire during insertion.The customer reported use of a continuous flush and introducer sheath sat securely within hub; therefore, these could be ruled out as potential causes.There was no device malfunction or non-conformance to specifications identified that led to the resistance during delivery.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that when the pipeline was deployed during the operation, it was found that it stuck at the catheter hub and could not be pushed out.The catheter was flushed continuously with heparinized saline.The tip of the sheath was seated securely in the hub.There was no catheter or pushwire damage.The patient was undergoing surgery to treat unruptured, amorphous aneurysms of the right middle cerebral and internal carotid segments of the ophthalmic artery with a max diameter of 10mm and a neck diameter of 5mm.The distal landing zone was 2.5mm, and the proximal landing zone was 4.6.The access vessel was the femoral artery, and its diameter was 3mm.It was noted the vessel tortuosity was moderate.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12652815
Report Number2029214-2021-01296
Device Sequence Number4233366
Product Code OUT
UDI-Device Identifier00847536016774
UDI-Public00847536016774
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018 S033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2023
Device Model NumberPED-475-25
Device Catalogue NumberPED-475-25
Device Lot NumberB126643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Initial Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR